Cabozantinib‐induced renal thrombotic microangiopathy

    loading  Checking for direct PDF access through Ovid

Excerpt

A 61‐year‐old woman, affected by medullary thyroid cancer with multiple metastases (lymph nodes, liver, pancreas) treated with surgical intervention, started cabozantinib therapy with a good response. After 3 years she developed oedema, proteinuria and acute kidney injury. Blood tests showed: serum creatinine 132 μmol/L, haemoglobin 9.1 g/dL, platelet count 326 000/mm3, LDH 200 UI/L, proteinuria 3 g/day. A renal biopsy was performed to rule out malignancy‐induced nephropathy, calcitonin amyloidosis or drug‐related glomerulopathy.1 The biopsy showed thrombotic microangiopathy (TMA) (Fig. 1). Due to the good oncological response, cabozantinib dosage was slightly lowered with a consequent reduction of serum creatinine to normal value and of proteinuria down to 2 g/day.
    loading  Loading Related Articles